Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 61, NWS St. Louis, MO

June 10, 2014Saint Charles County, Missouri; Jersey County, Illinois

NWS St. Louis, MO issued this river flood warning at Jun 10, 2014, 9:07 PM CDT for Saint Charles County, Missouri; Jersey County, Illinois. It took effect at Jun 11, 2014, 1:00 AM CDT. It was in force for 48 hr.

The area

The outline as issued.

The facts

Issued
Jun 10, 2014, 9:07 PM CDT (02:07 UTC)
In effect from
Jun 11, 2014, 1:00 AM CDT
Expired
Jun 13, 2014, 1:00 AM CDT
In force
48 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Jersey County, IL, Saint Charles County, MO

The radar

The St Louis radar (KLSX), 26 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Grafton (GRFI2). The gauge peaked at 18.70 ft at Jun 11, 2014, 2:00 PM CDT.

actionminormoderate202506/1106/1206/1306/14
Action stage
18 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05587450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

338 
WGUS83 KLSX 110207
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
907 PM CDT TUE JUN 10 2014

.This Flood Warning is a result of a crest moving down the river.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rains could cause river levels to rise even higher than 
predicted.  The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

ILC083-MOC183-120207-
/O.NEW.KLSX.FL.W.0061.140611T0600Z-140613T0600Z/
/GRFI2.1.ER.140611T0600Z.140611T1200Z.140612T0600Z.NO/
907 PM CDT TUE JUN 10 2014

* At  9:00 PM Tuesday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Forecast:  The river will rise above flood stage by after midnight 
  tonight and continue to rise to near 18.1 feet by tomorrow 
  morning. The river will fall below flood stage by early Thursday 
  morning.
* Impact:  At 18.0 feet...Flood Stage.  Right bank begins to 
  overflow...flooding farmland.
* Impact:  At 16.2 feet...For navigational purposes through Alton 
  Lock
  and Dam control, the Corps will not allow the river to exceed this 
  level, if at all possible.  Above this level, water inundates land 
  not owned by the USACE.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/11  06/12  06/13  06/14  06/15

Mississippi River 
  Grafton         18.0   17.85      18.1   17.8   17.3   16.7   16.2


&&


LAT...LON 3881 9057 3888 9057 3899 9046 3895 9028
      3882 9048                       



$$
2 follow-up statements
223 
WGUS83 KLSX 110218 CCA
FLSLSX
FLOOD STATEMENT ...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
907 PM CDT TUE JUN 10 2014

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

   Mississippi River
   ...at Grafton

.This Flood Warning is a result of a crest moving down the river.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rains could cause river levels to rise even higher than 
predicted.  The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

ILC083-MOC183-120207-
/O.NEW.KLSX.FL.W.0061.140611T0600Z-140613T0600Z/
/GRFI2.1.ER.140611T0600Z.140611T1200Z.140612T0600Z.NO/
907 PM CDT TUE JUN 10 2014

* At  9:00 PM Tuesday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Forecast:  The river will rise above flood stage by after midnight 
  tonight and continue to rise to near 18.1 feet by tomorrow 
  morning. The river will fall below flood stage by early Thursday 
  morning.
* Impact:  At 18.0 feet...Flood Stage.  Right bank begins to 
  overflow...flooding farmland.
* Impact:  At 16.2 feet...For navigational purposes through Alton 
  Lock
  and Dam control, the Corps will not allow the river to exceed this 
  level, if at all possible.  Above this level, water inundates land 
  not owned by the USACE.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/11  06/12  06/13  06/14  06/15

Mississippi River 
  Grafton         18.0   17.85      18.1   17.8   17.3   16.7   16.2


&&


LAT...LON 3881 9057 3888 9057 3899 9046 3895 9028
      3882 9048                       



$$
982 
WGUS83 KLSX 130215
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
915 PM CDT THU JUN 12 2014

...The flood warning is cancelled for the following river in Illinois
and Missouri...


  Mississippi River at Grafton


.This will be the last statement for this event...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

ILC083-MOC183-130245-
/O.CAN.KLSX.FL.W.0061.000000T0000Z-140614T0600Z/
/GRFI2.1.ER.140611T0324Z.140611T2200Z.140612T2145Z.NO/
915 PM CDT THU JUN 12 2014

The Flood Warning is cancelled for
  the Mississippi River at Grafton.
* At 9 PM Thursday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* The river fell below flood stage at 4:45 PM Thursday.
* Forecast: The river is forecast to fall to near 22 feet by 
  Wednesday.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/13  06/14  06/15  06/16  06/17

Mississippi River 
  Grafton         18.0   17.87      17.7   17.3   16.8   16.4   16.2

&&

LAT...LON 3881 9057 3888 9057 3899 9046 3895 9028 3882 9048                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 10, 6:55 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 10, 6:55 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
655 PM CDT Tue Jun 10 2014

.SHORT TERM:  (Through Late Tonight)
Issued at 343 PM CDT Tue Jun 10 2014

Showers and thunderstorms will continue across the area through this
evening thanks primarily to a surface low over southwest Missouri
which will lift northeast along the quasi-stationary frontal
boundary, which extends from roughly KSGF-KSTL-KMTO. Some storms may
be strong to severe, and while an isolated weak tornado or two
cannot be ruled out, gusty wind, small hail, and very heavy
rainfall are the primary threats. The aforementioned low is
progged to gradually move northeast through this evening and
tonight, and associated shower and thunderstorm activity should
gradually diminish by late evening across much of the area. In the
wake of the departing low, fog is expected to develop late
tonight, with the possibility for dense fog for some locations,
particularly those in valleys and those locations which receive
additional rainfall from storms this evening. Low temperatures
tonight are expected to be in the upper 50s over central and
northeastern Missouri, and 60s elsewhere, with light and variable
winds overnight gradually becoming northwesterly before daybreak.

JP

.LONG TERM:  (Wednesday through Next Tuesday)
Issued at 354 PM CDT Tue Jun 10 2014

Upper low/trof will be moving east with lingering cloud cover and
showers during the morning hours, along and east of the Mississippi
River, giving way to more sunshine during the afternoon. This will
lead to some instability and a chance of thunderstorms
redeveloping along and east of the river tomorrow afternoon.
Temperatures will generally be in the middle to upper 70s, warmest
across central Missouri.

Surface high pressure should provide tranquil weather to the CWA
Wednesday night. Focus turns to our northwest where low pressure
will take shape across the northern Plains in response to a strong
shortwave crossing the northern Rockies. Attendant cold front will
quickly move southeast across the Midwest on Thursday provding
another chance of thunderstorms to the CWA. NAM and ECWMF have
signals in their forcing and QPF that the focus for thunderstorm
development may ultimately end up being southwest of our CWA, but
too early to discount chances of thunderstorms with a cold front in
June.

Canadian high pressure builds into the Midwest Thursday night and
Friday with seasonably cool conditions and lower dewpoints. Truly
spectacular weather to start the weekend. Unfortunately, it appears
an active weather regime will setup next week, beginning on Sunday,
with southwest flow aloft and a series of shortwaves interacting
with a quasi-stationary boundary. Model forecast instability and
shear suggest several rounds of strong to severe thunderstorms may
be possible across the middle of the CONUS.

CVKING

&&

.AVIATION:  (For the 00z TAFs through 00z Wednesday Evening)
Issued at 655 PM CDT Tue Jun 10 2014

Short-term trends are focused on occurrence of TSRA/RA at TAF
sites. Some new development possible thru 02z, with threat mainly
at COU...diminishing at STL metro...with UIN expected to be on the
edge with the lowest threat. From later this evening, as N-NW
lo level winds build in, should see area of lo IFR stratus,
already at UIN, build and expand S and SE, reaching COU late this
evening and STL metro late tonight. IFR CIGs will then persist
into late morning before slow improvement to MVFR and transition
to cumuliform cloud field occurs by early-mid afternoon. Patchy
drizzle a concern overnight for reducing VSBYs but for now, kept
them at MVFR levels in mist. Some TSRA/SHRA possible Wednesday
afternoon, but should see the bulk of what develops remain to the
east of the MS river. Clearing skies then expected heading into
Wednesday night as diurnally-based cloud that remains dissipates
with the setting of the sun.

Specifics for KSTL: Diminishing TSRA/RA threat with VFR conditions
early this evening transitioning to IFR CIGs overnight. IFR will
then improve late Wednesday morning to diurnally based MVFR cloud
CIGs to then dissipate in the evening around or shortly after
sunset. Drizzle a possibility overnight but will monitor for now.
Another round of SHRA/TSRA possible Wednesday afternoon, but probs
look minimal for the terminal at this time, with better chances to
the east.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 10, 5:03 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
503 PM CDT TUE JUN 10 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
503 PM CDT TUE JUN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE EARLY THIS
EVENING. IN ADDITION TO HEAVY RAIN...STRONGER STORMS WILL BE
CAPABLE OF PRODUCING STRONG GUSTY WINDS AND SMALL HAIL. AN
ISOLATED WEAK TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AS WELL AS SUNDAY
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF
AN INCH OR ANY FLOODING...IF OBSERVED...TO THE NATIONAL WEATHER
SERVICE AS WELL AS ANY SEVERE WEATHER.

GKS

In the hours before

Local storm report, Jun 10, 5:00 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
500 PM CDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     FLASH FLOOD      O'FALLON                38.78N  90.71W
06/10/2014                   ST. CHARLES        MO   TRAINED SPOTTER

            PERUQUE CREEK IS FLOODING HWY P IN O FALLON NEAR KOCH
            ROAD.

&&

CARNEY
Local storm report, Jun 10, 5:42 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
542 PM CDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HEAVY RAIN       ST. PETERS              38.78N  90.61W
06/10/2014  E1.62 INCH       ST. CHARLES        MO   TRAINED SPOTTER

            4 HOUR RAINFALL

&&

CARNEY
Local storm report, Jun 10, 5:57 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
557 PM CDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     FLASH FLOOD      O'FALLON                38.78N  90.71W
06/10/2014                   ST. CHARLES        MO   BROADCAST MEDIA

            LOCAL MEDIA SHOWS TWO CARS SUBMERGED UP TO WINDOWS ON
            FAWN OAKS DRIVE AND FAWN RIDGE DRIVE OFF OF HIGHWAY P IN
            OFALLON.

&&

CVKING
Local storm report, Jun 10, 6:39 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
639 PM CDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     FLOOD            2 W ROCKBRIDGE          39.27N  90.25W
06/10/2014                   GREENE             IL   EMERGENCY MNGR

            WATER ON ROADWAYS IN SOUTHEAST GREEN COUNTY. ONE CAR
            REPORTED STALLED IN HIGH WATER.

&&

CARNEY
Special weather statement, Jun 10, 7:21 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
721 PM CDT TUE JUN 10 2014

MOZ050-110100-
CALLAWAY MO-
721 PM CDT TUE JUN 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALLAWAY COUNTY
UNTIL 800 PM CDT...

AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF MURRY...OR 10 MILES
NORTHWEST OF FULTON...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF CENTRAL CALLAWAY COUNTY.

THIS STORM WILL ALSO IMPACT...
INTERSTATE 70 IN MISSOURI FROM EXIT 137 TO EXIT 148.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TES
Local storm report, Jun 10, 7:50 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
750 PM CDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     HEAVY RAIN       ST. PETERS              38.78N  90.61W
06/10/2014  M3.75 INCH       ST. CHARLES        MO   TRAINED SPOTTER

            TOTAL RAINFALL THROUGH 700 PM.

&&

CARNEY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:34 PM CDTAreal Flood AdvisoryLSXSaint Charles, Saint Louis, City of Saint Louis4 hr
Jun 10, 8:25 PM CDTAreal Flood AdvisoryLSXBoone, Callaway, Cole6 hr
Jun 10, 9:37 PM CDTAreal Flood WarningLSXSaint Charles12 hr
Jun 11, 5:54 AM CDTRiver Flood WarningLSXGasconade, Montgomery38 hr
Jun 11, 9:54 AM CDTRiver Flood WarningLSXCallaway, Osage39 hr
Jun 11, 11:47 AM CDTRiver Flood WarningLSXPerry, Sainte Genevieve5 days
Jun 10, 7:22 PM CDTFlash Flood WarningLSXMacoupin6 hr
Jun 11, 12:39 AM CDTAreal Flood AdvisoryLSXCalhoun, Greene, Jersey, Pike9 hr
Jun 11, 1:02 AM CDTFlash Flood WarningLSXGreene8 hr
Jun 11, 1:29 AM CDTFlash Flood WarningLSXMacoupin8 hr
Jun 11, 8:56 AM CDTAreal Flood WarningLSXGreene10 hr
Jun 11, 11:58 AM CDTRiver Flood WarningLSXCalhoun, Greene, Jersey5 days

Nearby

River Flood Warnings in Missouri, 2014River Flood Warnings in Illinois, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.